Posted By CCF Cardio MD-APS on September 04, 1997 at 04:59:17:
In Reply to: premature atrial contraction posted by melvin todd on August 25, 1997 at 16:30:58:
: I have just been diagnosed with premature atrial contraction, and have
a few concerns. The first concern I have is the effect my asthma medications
will have on this condition - I am currently on Azmacort, Ventolin, and Seravent.
The second concern I have is with regard to exercise - despite my asthma, I
am a highly active individual, but since I have been diagnosed with this
problem I am hesitant about resuming my exercise routine (which involves regular time
on the treadmill). Also, what are the long-term effects of this condition -
does it get worse?
Firstly, premature atrial contraction is not a condition nor a diagnosis;
it is a fact of life, almost everyone has these early beats. There
are also premature ventricular contractions which again everyone
has as a part of their natural heart rhythm, and some more than
others. Medications can effect the frequency with which these
premature beats occur; on your list of medications are two potential
culprits: serevent and ventolin, both "beta-agonists" that when used to
treat asthma in the lungs can affect the heart just a tad such that it
can be stimulated to prematurely beat. However your premature beats are
not necessarily coming from your medications. Caffeine, tea, coffee,
chocholate, and stress can all stimulate premature contractions in the
These premature beats, if felt by the patient can be annoying, if this
is so for you Melvin you would need to discuss this with your asthma doctor.
Your exercise should not be altered by premature beats and you should not
restrict your activities unless the physician who evaluated you suggested
you tailor your activities.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.